Doctor insights on:
I visited my ophthalmologist today for routine eye exam... My pressure was high 23 and prescribed Lumigan 0.01%. Is this medication safe?
Yes!!!: Whenever you are prescribed a medication for an illness, it is always good to weigh the risks vs benefits. It's true of anything in life. Benefits of Lumigan far outweigh the risks of glaucoma (permanent damage to your eye). So yes, if it were me or anyone else I knew, I would say use the Lumigan! It may even increase eyelash growth as a "side effect"! But if it causes your eyes to burn, call MD ...Read moreSee 1 more doctor answer
Lumigan: I assume that you are talking about the difference between the 0.o3 5 solution and the 0.01 % solution. The 0.03 % solution is no longer available in the USA. It has been replaced by the 0.01 % solution. The both appear to similarly effective in lowering eye pressure but the 0.01 % solution is associated with fewer side effects. ...Read more
Lumigan: Is an eye drop used to lower eye pressure in glaucoma patients. It is common for medications in this class to cause some darkening of the skin of the eyelids. This is totally harmless and will resolve if you ever discontinue use of these drops. Don't change your dosing unless you discuss this first with your ophthalmologist. ...Read more
Not likely: Ed can be a troubling, and exacerbated by some medications. Beta blockers have this warning in the labeling of the medication. Taking beta blockers orally has a significantly higher chance for this side effect than taken topically, as in combigan™ Lumigan doesn't have this side effect. If ed is significant problem and the Combigan is the last thing on the potential list, have doc stop, then ??. ...Read moreSee 1 more doctor answer
Yes: This is a known effect of this drug. ...Read more
Probably: Lumigan is one of the standard eyedrops used to lower the internal eye pressure which is the treatment for glaucoma. Your eye doctor (hopefully an ophthalmologist - not an optometrist) has determined you are carrying an internal eye pressure which could compromise your vision and has given you a pressure lowering drop to combat that. ...Read more
Does lumigan help lengthen eyelashes and how much chance is there it will change the colour of the iris?
Exam please: Lumigan decreases pressure in the eye by increasing the amount of fluid which drains from the eye. Certain types of glaucoma and other causes of high pressure in the eye are treated with Lumigan. Damage the optic nerve, which is vital to good vision, may occur from high pressure in the eye. Please make an appointment to see your ophthalmologist (eye doctor) to check your eyes & dose of Lumigan. ...Read moreSee 1 more doctor answer
Rcently prescribed Lumigan 0.1% IOP concern about burning in eyes called the Doc and Doc does not take calls. What to do? Next appt in a week?
Can I use lumigan for my eye lashes? Is it the same as latisse (bimatoprost)? And can it grow eye brows? And what are the side effects?
Yes: Latisse (bimatoprost) is a prescription serum that is effective in lengthening, thickening, and darkening the eyelashes. It is the best proven way to get longer eyelashes. Side effects are itching, irritation, pigmentary changes, and risk of iris color change. ...Read moreSee 1 more doctor answer
Are their any drops I can take to decrease the redness in my eyes caused by Combigan and lumigan drops I take for my open angle glaucoma?
High IOP and put on Lumigan since 2009. Field vision normal. Recently spike in right eye (21/22) with a haemorrhage. Changed to Xalacom.Is it safe?
Yes: Xalacom is a combination medication that should be more effective than Lumigan alone. Another method is to add a second medication like timolol used in the AM and stay on Lumigan in the PM. Precautions with timolol is that as a beta blocker, it can trigger bronchial spasm or slow the heart rate in susceptible people. Make sure you tell your ophthalmologist about any other medical conditions. ...Read more
High IOP, on Lumigan for 5 years. Is there any other way that I can do in parallel to improve blood circulation in eye (nutrition, exercises, etc)?
Be healthy: Healthy habits are always a good idea. But your IOP will likely need to be controlled medically. ...Read more
Is travatan z a good drop? Only need 1 eye treated. Doctor said lumigan could cause redness & eyes wouldn't match.
Yes: Travatan z is in class of medications called prostaglandins. All of the prostaglandin drops cause some redness. Discuss with your doctor the possibility of using another class of medications (such beta-blockers or alpha-agonists) which do not cause redness. Alternatively you could have a laser treatment and not have to use drops. ...Read more
Bimatoprost: Bimatoprost is sold a the glaucoma eye drop Lumigan, at the 0.01% concentration, and as Latisse (bimatoprost) at the 0.03% concentration. Latisse (bimatoprost) is marketed as a drug that leads to longer, thicker eyelashes. The drugs are essentially the same, except for concentration and cost. Lumigan used to be sold at the 0.03% concentration, with a major side effect being increased eyelash growth. ...Read more
By prescription only: Latisse (bimatoprost) is a prescription medication, so one needs a doctor to care for the patient (either a primary care doctor or an ophthalmologist). Everyone must have medical insurance in the United States after 2013, and that's a good thing! get to know the doctor. Buy Latisse (bimatoprost) locally or get it through a mail-order pharmacy (an american one), as soon as the doctor sends a prescription to the pharmacy. ...Read moreSee 1 more doctor answer
Drug to grow eyelash: Latisse (bimatoprost) is the only approved drug to increase eyelash growth and thickness. It is available by prescription and is painted onto the base of the lashes twice per day. Results occur in 3-4 weeks and the drug must be continued or the lashes return to their previous state. ...Read moreSee 2 more doctor answers
Latisse (bimatoprost): Is often very effective in helping lashes grow and look thicker. Keep in mind that it may take several months of use to help achieve this, and sometimes there is little or no response. In addition, if you discontinue use of the medication, then the effect on the lashes eventually disappears. ...Read more
Not dangerous: Although there can be side effects from using latisse, (bimatoprost) it is not dangerous. Aside from lengthening eyelashes, the active ingredient can permanently darken eyelid skin, cause hazel or green eyes to become brown, and can even cause hair growth on the eyelid skin. No systemic side effects have been found with use of Latisse (bimatoprost) or Lumigan (same medicine, used for glaucoma). ...Read moreSee 1 more doctor answer
Yes it works!: It is costly, and if stop using it the lashes will return with time to what they were previously. ...Read more
Redness: Redness and irritation are the most common side effects. Concerns about changing eye color never materialized and is no longer considered a real risk. When the same product is used for glaucoma, it is applied directly into the eye and there were some rare cased of brown eyes turing darker, but this has never happened in millions of patients using Latisse (bimatoprost) to eyelashes. ...Read moreSee 2 more doctor answers
Not likely: Latisse (bimatoprost) is a low concentration of a drug used to treat glaucoma. The only side effect could be a change in the pigmentation of your iris if you use it regularly and are a little sloppy in the application. There are no systemic issues. Used properly it should pose no hazard. ...Read more